Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 186, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 27, 2004, 3:42 PM CDT for Butler County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 27, 2004, 4:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Butler County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS53 KICT 272042
SVRICT
KSC015-272130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL KANSAS
* UNTIL 430 PM CDT.
* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF MILE POST 87 ON THE KANSAS
TURNPIKE...OR ABOUT 13 MILES NORTHEAST OF EL DORADO...MOVING
NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE
OVER RURAL AREAS OF BUTLER COUNTY...
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF PENNIES...
WINDS UP TO 60 MILES AN HOUR...
VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS.
AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE
LIGHTNING IS IN THE AREA.
REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR BUTLER
COUNTY UNTIL 430 PM CDT.
LAT...LON 3800 9673 3786 9669 3790 9654 3800 9653
3808 9658
$$
/DARMOFAL
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:34 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 27, 3:34 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 334 PM CDT SUN JUN 27 2004 .DISCUSSION... STATIC WEATHER PATTERN CONTINUES ACROSS THE NORTHERN HEMISPHERE FOR THE NEXT WEEK. H5 LOW REMAINS OVER QUEBEC AND ANOTHER EXTENDING FROM THE GULF OF ALASKA SOUTHWARD. BETWEEN THESE 2 SYSTEMS. RIDGING FROM THE SOUTHWEST U.S. NORTHWARD INTO THE NORTHERN ROCKIES. WEAK NORTHWEST FLOW OVER THE CENTRAL PLAINS. CHALLENGE IS TIMING ON SHORTWAVES MOVING THROUGH THIS SYNOPTIC PATTERN. TONIGHT AND MONDAY: AT EARLY AFTERNOON A SURFACE BOUNDARY EXTENDS FROM A LOW OVER SOUTHWEST KANSAS EASTWARD INTO SOUTHERN MISSOURI. THIS BOUNDARY HAS BEEN THE FOCUS FOR CONVECTION THIS AFTERNOON. ANTICIPATE THAT THIS BOUNDARY WILL MOVE SOUTH AND EAST WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT. AT THIS POINT IN TIME, AS PER SPCS DAY ONE OUTLOOK, LOOKS AS THOUGH THE DYNAMICS FOR SEVERE THUNDERSTORM ACTIVITY SHOULD STAY TO OUR WEST BUT COULD NOT RULE OUT AN ISOLATED STORM BECOMING MARGINALLY SEVERE. HEAVY RAIN WILL NEED TO BE MONITORED. THREE HOUR FLASH FLOOD GUIDANCE IS ABOUT 2.5 INCHES MOST AREAS. BELIEVE SOME LOCATIONS, ESPECIALLY EAST OF THE TURNPIKE COULD SEE A RAINFALL AMOUNTS REACHING THAT THRESHOLD. BECAUSE OF THAT HAVE ISSUED A FLOOD WATCH FOR SOUTHEAST KANSAS TILL 9:00 AM CDT MONDAY MORNING. AFTER MIDNIGHT CHANCES OF PRECIPITATION SHOULD COME TO AN END ACROSS THE NORTHERN PART OF THE FORECAST AREA AS A SURFACE FRONTAL SYSTEM MOVES SOUTHWARD. THE FRONTAL SYSTEM WILL CONTINUE TO MOVE SOUTH AND OUT OF THE AREA MONDAY MORNING. HIGH PRESSURE MOVING IN BEHIND THIS SYSTEM BRINGING COOL AND DRIER AIR. HIGH TEMPERATURES WILL BE WELL BELOW NORMAL WITH HIGHS ONLY IN THE UPPER 70S TO AROUND 80. MONDAY NIGHT THROUGH THURSDAY MORNING: WILL REMAIN UNDER THE INFLUENCE OF THE SURFACE HIGH PRESSURE SYSTEM AND EXPECT DRY CONDITIONS WITH HIGHS IN THE 80S AND LOWS IN THE 60S. THURSDAY AFTERNOON THROUGH THE 4TH OF JULY: NEXT SHORTWAVE IS PROGGED TO MOVE INTO THE NORTHERN PLAINS. AT THE SURFACE, LEE TROF ALONG THE LEE SLOPES OF THE CENTRAL ROCKIES MERGING WITH A FRONTAL SYSTEM FROM NORTHWEST KANSAS TO THE WESTERN GREAT LAKES. THIS FRONT WILL ONCE AGAIN BE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY. PROGS ARE FAIRLY CONSISTENT IN TAKING THE BOUNDARY, MOVING IT INTO THE FORECAST AREA, THEN BECOMING NEARLY STATIONARY AND STAYING THROUGH NEXT WEEKEND. WITH THIS BOUNDARY AND SURFACE DEWPOINTS IN THE 60S TO LOWER 70S, WILL MAINTAIN CHANCES OF THUNDERSTORMS. AT THIS POINT IN TIME, DONT THINK THE THUNDERSTORMS ACTIVITY WILL BE WIDESPREAD ENOUGH TO CAUSE MAJOR PROBLEMS TO HOLIDAY OUTSIDE ACTIVITIES. && .PRELIMINARY POINT TEMPS/POPS... WICHITA 61 81 60 85 / 70 20 10 10 HUTCHINSON 61 81 60 85 / 70 10 10 10 NEWTON 61 81 60 85 / 70 20 10 10 ELDORADO 61 80 60 84 / 70 20 10 10 STROTHER FIELD 62 81 60 85 / 70 20 10 10 RUSSELL 60 82 61 85 / 30 10 10 10 GREAT BEND 61 82 61 85 / 40 10 10 10 SALINA 61 81 60 85 / 40 10 10 10 MCPHERSON 61 81 60 85 / 60 10 10 10 COFFEYVILLE 62 79 59 84 / 70 30 5 10 CHANUTE 62 78 59 83 / 70 20 5 10 IOLA 61 78 59 83 / 70 20 5 10 && .ICT WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TILL 9:00 AM CDT FOR SOUTHEAST KANSAS. && 20/ELDER
Hazardous weather outlook, Jun 27, 5:50 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 550 AM CDT SUN JUN 27 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 550 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST KANSAS THROUGH TONIGHT. SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER, A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND GUSTY WINDS, ESPECIALLY THIS AFTERNOON. ADDITIONALLY, LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. PLEASE STAY TUNED, AS THE SEVERE WEATHER POTENTIAL REMAINS UNCLEAR AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KLEINSASSER
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.